MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY

TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number SX*FMA06X5RN
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record and the shipping inspection record of the product code/lot# combination was conducted with no findings.(b)(4).
 
Event or Problem Description
The user facility reported that the involved r2p misago was used during the procedure.The doctor was performing a right sfa intervention via right popliteal access.He gained access under ultrasound with a 6fr precision sheath.The doctor performed csi atherectomy over the.014 viper wire.He then ballooned with an.018 crosstella 5 x 200 balloon over viper wire.He did manipulate the sheath in and out so he could balloon as close to the access site as possible.After ballooning, he exchanged for a.035 gwa through a.035 navicross.He then delivered a 6 x 150 misago stent over the.035 gwa.The rt did a good job of prepping the stent.The doctor was instructed to watch the blue portion of the catheter and not to touch it during deployment.He moved the stent past the lesion and dragged it back into place.He did hold onto the sheath during deployment.After the stent flowered, he said that he did not think the remainder was deploying.The catheter looked as if tension was built up and was starting to corkscrew.The doctor was instructed to straighten out the catheter and to be careful not to touch the blue portion.He then rolled back on the wheel again the proximal marker was seen to move up and closer to the distal marker of the stent.Once the stent was fully deployed it had crunched up on itself.So instead of being 150 mm it looked to be about 55 mm.They then used a 6 x 60 mm balloon to post the stent and then inserted a medtronic protege 6 x 150 mm stent inside the misago since the misago has missed most of the lesion.The misago did not jump once it flowered but the proximal side crunched up toward the distal side.After the case was over, the doctor mentioned that the precision sheath was kinked at the skin site.The sheath was stitched in, so they were not able to gain access to it.The patient's condition was stable, and the procedure was a success.The artery of the lower extremity was not previously treated.The lesion treatment history is de nova.The diseased limb was the right located at the sfa.The calcification was severe.There was no tortuousness.Tasc ii classification was type c.Lesion length was approximately 120mm.70% diameter stenosis.Reference vessel diameter approximately 5mm.The access/puncture and approach site were the popliteal and retrograde.Lesion treatment history: pre-dilatation and post-dilatation was done.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.The actual sample was received for evaluation.Visual inspection revealed that the sheath on the sliding part had been pulled back completely.Magnifying inspection of the area where the stent had been mounted found no kink, no deformity or no other visible anomaly.Magnifying and x-ray fluoroscopic inspections revealed that the sheath had been kinked at approximately 300 mm from the distal end and the inner shaft had been crushed near the kink.From this, it is likely that some kind of load had been exerted on that section.Magnifying inspection of the joint part where two traction wires were fixed to the sheath confirmed that the joint part was not disjointed.The outer diameter of the sliding part was measured and confirmed to meet the factory specifications.X-ray fluoroscopic inspection of the deployment handle revealed that the traction wires had been rolled back properly.Ifu states: when adjusting the position of the stent, always advance the stent system first and then pull it back to position the stent.(the stent can become shortened or elongated during deployment due to flexure of the delivery catheter within the vessel.) eliminate any slack in the delivery catheter and fix in position.(the stent can become compressed or elongated during deployment.) do not hold the sliding part of the delivery catheter.(the stent can become compressed during deployment.) based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the stent was released while the sliding part of the delivery catheter was in the following state: the sliding part was trapped by some factor (e.G.Calcified lesion); the sliding part was exposed to a load at the kinked section in the distal shaft.Due to this, the inner shaft and the stent were moved forward with resultant stent shrinkage.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key10566112
Report Number9681834-2020-00186
Device Sequence Number2605715
Product Code NIP
UDI-Device Identifier04987350727749
UDI-Public04987350727749
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberSX*FMA06X5RN
Device Catalogue NumberSXR06150R
Device Lot Number190807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 GWA; .035 NAVICROSS; 6FR PRECISION SHEATH; .035 GWA; .035 NAVICROSS; 6FR PRECISION SHEATH
Patient Age74 YR